Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 25, 2011, 5:21 PM CDT for Roberts County, Wheeler County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2011, 5:21 PM CDT (22:21 UTC)
- Expired
- Apr 25, 2011, 6:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 131 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 5:26 PM CDT | HAIL 1.25 | New Mobeetie, TX | QUARTER TO HALF DOLLAR SIZE HAIL FALLING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -394 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
865
WUUS54 KAMA 252221
SVRAMA
TXC393-483-252315-
/O.NEW.KAMA.SV.W.0005.110425T2221Z-110425T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
521 PM CDT MON APR 25 2011
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS
WHEELER COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 615 PM CDT
* AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR
SIZE HAIL. THIS STORM WAS LOCATED NEAR NEW MOBEETIE...OR ABOUT 11
MILES SOUTHEAST OF MIAMI...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW MOBEETIE...
WHEELER...
BRISCOE...
TWITTY...
ALLISON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL TO THE SIZE OF HALF
DOLLARS. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3518 10004 3518 10012 3540 10054 3562 10054
3563 10059 3567 10057 3567 10054 3562 10054
3562 10019 3560 9999
TIME...MOT...LOC 2221Z 292DEG 33KT 3554 10049
$$
BEAL3 follow-up statements
147
WWUS54 KAMA 252236
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
536 PM CDT MON APR 25 2011
TXC393-252245-
/O.CAN.KAMA.SV.W.0005.000000T0000Z-110425T2315Z/
ROBERTS TX-
536 PM CDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN ROBERTS
COUNTY IS CANCELLED...
AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3518 10004 3518 10012 3539 10053 3560 10041
3561 10026 3561 10025 3560 9999
TIME...MOT...LOC 2235Z 292DEG 32KT 3548 10035
$$
TXC483-252315-
/O.CON.KAMA.SV.W.0005.000000T0000Z-110425T2315Z/
WHEELER TX-
536 PM CDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WHEELER COUNTY...
AT 526 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED
NEAR MOBEETIE...OR ABOUT 20 MILES SOUTHEAST OF MIAMI...MOVING EAST AT
40 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3518 10004 3518 10012 3539 10053 3560 10041
3561 10026 3561 10025 3560 9999
TIME...MOT...LOC 2235Z 292DEG 32KT 3548 10035
$$
BEAL385
WWUS54 KAMA 252244
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CDT MON APR 25 2011
TXC483-252315-
/O.CON.KAMA.SV.W.0005.000000T0000Z-110425T2315Z/
WHEELER TX-
544 PM CDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WHEELER COUNTY...
AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WHEELER...OR ABOUT 16 MILES NORTH OF SHAMROCK...MOVING
SOUTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3518 10004 3519 10012 3523 10019 3536 10041
3560 10034 3561 10032 3561 10025 3560 9999
TIME...MOT...LOC 2243Z 292DEG 31KT 3543 10027
$$
BEAL783
WWUS54 KAMA 252311
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
611 PM CDT MON APR 25 2011
TXC483-252321-
/O.EXP.KAMA.SV.W.0005.000000T0000Z-110425T2315Z/
WHEELER TX-
611 PM CDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR WHEELER COUNTY WILL EXPIRE AT
615 PM CDT...
AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED
AND EXITED THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM
WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3518 10004 3519 10012 3523 10019 3536 10041
3560 10034 3561 10032 3561 10025 3560 9999
TIME...MOT...LOC 2311Z 292DEG 31KT 3534 10000
$$
BEALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:30 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 25, 3:30 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT MON APR 25 2011 .DISCUSSION... ISOLATED TSTMS OCCURRING ACROSS SWRN HALF OF FCST AREA IN AREA OF DEEP MSTR FLUX CONVERGENCE. WILL CONTINUE MENTION OF SAME THRU MIDNIGHT. ON TUE...HAVE INCREASED WINDS...WITH WIND ADZY POSSIBLY BEING NEEDED ACROSS WRN TX PNHDL. HAVE ALSO INCREASED TUE AFTN POPS ACROSS ERN AND NERN ZONES...WHERE INSTBY AND LOW-LEVEL CONVERGENCE EXPECTED TO BE HIGHER. FOR TUE EVE...HAVE INCREASED TSTM POPS ACROSS THE NERN 3/4 OF FCST AREA...WHERE DEEP MSTR EXPECTED TO BE ENCOUNTERED BY H7 CLOSED LOW. POPS KEPT FOR TUE LATE NGT...AS LINGERING SHOWERS MAY OCCUR. NO POPS THEREAFTER. ON WED...DRY CONFLUENT NW H5 FLOW COMMENCES. FROPA ON FRI NGT NOT EXPECTED TO HAVE SUFFICIENT MSTR TO WORK WITH. FRI EXPECTED TO BE WARM...WITH MAXIMA AROUND 90 DEG F POSSIBLE DUE TO INCREASING WLY WINDS. 03 COCKRELL && .FIRE WEATHER... ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ON TUESDAY ACROSS THE SOUTHWEST HALF OF THE FORECAST AREA. NORTH AND NORTHWEST WINDS COMMENCE TUESDAY EVENING...AND CONTINUE THROUGH WEDNESDAY...BUT SHOULD DIMINISH BEFORE RELATIVE HUMIDITIES FALL. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ON FRIDAY ACROSS ALL OF THE FORECAST AREA. 03 && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 40 75 39 68 38 / 10 20 20 0 0 BEAVER OK 38 66 40 67 37 / 10 60 40 5 0 BOISE CITY OK 38 66 37 63 34 / 10 20 40 5 0 BORGER TX 45 69 45 70 44 / 10 20 30 0 0 BOYS RANCH TX 40 75 37 70 38 / 10 10 20 0 0 CANYON TX 39 76 38 69 36 / 10 10 10 0 0 CLARENDON TX 44 78 45 69 42 / 10 20 20 0 0 DALHART TX 37 69 34 65 33 / 10 20 20 0 0 GUYMON OK 39 68 41 68 35 / 10 40 40 5 0 HEREFORD TX 39 77 38 68 38 / 10 10 10 0 0 LIPSCOMB TX 38 69 47 67 38 / 10 50 40 5 0 PAMPA TX 42 71 41 65 41 / 10 20 30 0 0 SHAMROCK TX 43 72 47 69 41 / 10 30 30 5 0 WELLINGTON TX 44 79 47 71 43 / 10 20 20 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/03
Hazardous weather outlook, Apr 25, 3:55 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 355 PM CDT MON APR 25 2011 OKZ001>003-TXZ001>020-261100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 355 PM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THIS EVENING. A COUPLE OF STRONG STORMS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS WILL BE POSSIBLE. CAUTION IS ADVISED ON AREA LAKES THROUGH EARLY THIS EVENING DUE TO BREEZY NORTH WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES RETURN TO THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR SOUTHWEST TEXAS PANHANDLE TUESDAY AND TUESDAY NIGHT. ONCE AGAIN...A FEW STRONG STORMS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS WILL BE POSSIBLE. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE SOUTHWEST TEXAS PANHANDLE ON TUESDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. STRONG WESTERLY WINDS AROUND 25 TO 35 MPH WITH HIGHER GUSTS MAY REQUIRE THE ISSUANCE OF A WIND ADVISORY FOR THE WESTERN TEXAS PANHANDLE ON TUESDAY. TEMPERATURES MAY DIP TO NEAR OR JUST BELOW FREEZING THURSDAY MORNING ACROSS THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON FRIDAY ACROSS ALL BUT THE FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TUESDAY AND FRIDAY. SCHNEIDER
In the hours before
Special weather statement, Apr 25, 3:24 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 324 PM CDT MON APR 25 2011 TXZ013-014-019-252115- CARSON TX-GRAY TX-DONLEY TX- 324 PM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR DONLEY...GRAY AND CARSON COUNTIES. AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF GROOM...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JACKSON
Special weather statement, Apr 25, 4:10 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 410 PM CDT MON APR 25 2011 TXZ008-009-252200- ROBERTS TX-HUTCHINSON TX- 410 PM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR HUTCHINSON AND ROBERTS COUNTIES. AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JACKSON
Special weather statement, Apr 25, 4:13 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 413 PM CDT MON APR 25 2011 TXZ014-019-020-252200- GRAY TX-COLLINGSWORTH TX-DONLEY TX- 413 PM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR DONLEY... COLLINGSWORTH AND GRAY COUNTIES. AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER ALANREED...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. JACKSON
Special weather statement, Apr 25, 4:21 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 421 PM CDT MON APR 25 2011 TXZ012-017-018-252200- POTTER TX-RANDALL TX-ARMSTRONG TX- 421 PM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR ARMSTRONG...RANDALL AND POTTER COUNTIES. AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF TIMBERCREEK CANYON...MOVING SOUTHEAST AT 35 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. JACKSON
Local storm report, Apr 25, 5:01 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
501 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 12 WNW MIAMI 35.76N 100.84W
04/25/2011 E1.25 INCH ROBERTS TX PUBLIC
&&
EVENT NUMBER AMA1100237
TABSpecial weather statement, Apr 25, 5:02 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 502 PM CDT MON APR 25 2011 TXZ018-252245- ARMSTRONG TX- 502 PM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR ARMSTRONG COUNTY. AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM...MOVING EAST AT 35 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JACKSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:18 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 42 min |
| Apr 25, 4:43 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.